Monday, June 20, 2011

Still hanging in

I've been off Venlafaxine for nearly 2 months. All I'm taking is Kavinace, a supplement that combines vitamin B6, taurine, and something called 4-amino-3-phenylbutyric acid. It supposedly helps with sleep and anxiety by supporting GABA function.

The anxiety attacks haven't returned, thankfully. What I have, sometimes, is this overwhelming sadness that comes all of a sudden. When it happens, I feel like doing nothing, I have no hope for the future, nor find joy in anything. It is very oppressing and scary, because I know it may be depression lingering in here, ready to attack.

My psychiatrist is very happy with the results of these past 2 months, of course, and he firmly believes I (and all the other patients) have to disassociate from the diagnosis. I had lost hope in being without meds, to be honest. I'm still not claiming victory over depression, for it is way too early. I've spent 5 months without medication before.

I may, or may not be pregnant, and I am honestly not getting all psycho about it this month. I will find out this Friday, or perhaps earlier, if my period decides to come 2 days before its due date again! I am only drinking decaf coffee, and not even every day. My husband really convinced me of stopping it. I know caffeine is not good for my anxiety, but I really like coffee :-)

Well, since there is nothing more I can do other than wait, wait I will. Until Friday.

1 comment:

  1. Hang in there darl. I found it hard going off the caffine but after awhile you forget about the caffine shot in the coffee and I try to remind myself to make the coffee about the 'experience and ritual' of having a coffee not the need for energy (having said that when I'm on a heavy project or on tour I usually end up back on the caffine road!).

    I'm praying for your baby. Its coming I'm sure.
    much love
    ivana (in NZ)


Thank you for your comment. Should you have any questions concerning depression and medication, please feel free to e-mail me at
I will do my best to answer your comments.